Alert archive / Wyoming / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at May 15, 2011, 4:05 PM MDT for Lincoln County, Sublette County, Teton County, Wyoming. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2011, 4:05 PM MDT (22:05 UTC)
- Expired
- May 17, 2011, 3:30 PM MDT
- In force
- 47 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lincoln County, WY, Sublette County, WY, Teton County, WY
The radar
The Pocatello radar (KSFX), 164 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
745 WGUS55 KRIW 152205 FFWRIW WYC023-035-039-172130- /O.NEW.KRIW.FF.W.0001.110515T2205Z-110517T2130Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 405 PM MDT SUN MAY 15 2011 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR DEBRIS FLOWS DUE TO MELTING SNOW IN... EXTREME NORTHWESTERN LINCOLN COUNTY IN WEST CENTRAL WYOMING... NORTHWESTERN SUBLETTE COUNTY IN WEST CENTRAL WYOMING... SOUTHWESTERN TETON COUNTY IN NORTHWEST WYOMING... * UNTIL 330 PM MDT TUESDAY * AT 343 PM MDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ACROSS THE WARNED AREA. A SNOW MELT DEBRIS FLOW HAS CLOSED HIGHWAY 89 IN NORTHERN LINCOLN COUNTY NEAR THE TETON COUNTY BORDER. OTHER AREAS IN THE SNAKE RIVER CANYON ALONG HIGHWAY 89 IN LINCOLN AND TETON COUNTY...AS WELL AS HOBACK CANYON ALONG HIGHWAY 189 MAY EXPERIENCE SIMILAR DBRIS FLOWS WHICH COULD RAPIDLY CROSS THE HIGHWAYS. * SOME LOCATIONS THAT COULD EXPERIENCE DEBRIS FLOW FLOODING ARE THE SNAKE RIVER CANYON ALONG HIGHWAY 89 AND HOBACK CANYON ALONG HIGHWAY 189. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DEBRIS FLOW DUE TO RAPID SNOW MELT HAS CLOSED HIGHWAY 89 IN NORTHERN LINCOLN COUNTY NEAR THE TETON COUNTY BORDER IN THE SNAKE RIVER CANYON. RAPID SNOW MELT MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY SLOPED TERRAIN. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4339 11045 4314 11043 4313 11102 4335 11104 $$ C. BAKER
5 follow-up statements
102 WGUS75 KRIW 160138 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 738 PM MDT SUN MAY 15 2011 WYC023-035-039-172130- /O.CON.KRIW.FF.W.0001.000000T0000Z-110517T2130Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN WY-TETON WY-SUBLETTE WY- 738 PM MDT SUN MAY 15 2011 ...FLASH FLOOD WARNING FOR MELTING SNOW REMAINS IN EFFECT FOR SOUTHWESTERN TETON COUNTY IN NORTHWEST WYOMING...AND NORTHWESTERN SUBLETTE AND NORTHWESTERN LINCOLN COUNTIES IN WEST CENTRAL WYOMING UNTIL 330 PM MDT TUESDAY... AT 728 PM MDT...HIGHWAY 89 THROUGH THE SNAKE RIVER CANYON...FROM ALPINE JUNCTION TO HOBACK JUNCTION...REMAIN CLOSED THIS EVENING DUE TO A DEBRIS FLOW ACROSS THE HIGHWAY NEAR THE TETON/LINCOLN COUNTY LINE. WARM SOUTHEAST WIND HAS CAUSED ACCELERATED SNOW MELT THIS AFTERNOON WITH ADDITIONAL DEBRIS FLOWS POSSIBLE IN THE SNAKE RIVER CANYON...AS WELL AS ACROSS HIGHWAY 189 THROUGH THE HOBACK CANYON TONIGHT THROUGH TUESDAY. SOME LOCATIONS THAT COULD EXPERIENCE DEBRIS FLOW FLOODING ARE THE SNAKE RIVER CANYON ALONG HIGHWAY 89 AND HOBACK CANYON ALONG HIGHWAY 189. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DEBRIS FLOW DUE TO RAPID SNOW MELT HAS CLOSED HIGHWAY 89 IN NORTHERN LINCOLN COUNTY NEAR THE TETON COUNTY BORDER IN THE SNAKE RIVER CANYON. RAPID SNOW MELT MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY SLOPED TERRAIN. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4339 11045 4314 11043 4313 11102 4335 11104 $$ MEUNIER
590 WGUS75 KRIW 160518 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1118 PM MDT SUN MAY 15 2011 WYC023-035-039-172130- /O.CON.KRIW.FF.W.0001.000000T0000Z-110517T2130Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN WY-TETON WY-SUBLETTE WY- 1118 PM MDT SUN MAY 15 2011 ...FLASH FLOOD WARNING FOR MELTING SNOW REMAINS IN EFFECT FOR SOUTHWESTERN TETON COUNTY IN NORTHWEST WYOMING...AND NORTHWESTERN SUBLETTE AND NORTHWESTERN LINCOLN COUNTIES IN WEST CENTRAL WYOMING UNTIL 330 PM MDT TUESDAY... AT 1113 PM MDT...HIGHWAY 89 THROUGH THE SNAKE RIVER CANYON...FROM ALPINE JUNCTION TO HOBACK JUNCTION...REMAIN CLOSED LATE THIS EVENING DUE TO A DEBRIS FLOW ACROSS THE HIGHWAY NEAR THE TETON/LINCOLN COUNTY LINE. WARM SOUTHEAST WIND HAD CAUSED ACCELERATED SNOW MELT SUNDAY AFTERNOON WITH ADDITIONAL DEBRIS FLOWS POSSIBLE IN THE SNAKE RIVER CANYON...AS WELL AS ACROSS HIGHWAY 189 THROUGH THE HOBACK CANYON TONIGHT THROUGH TUESDAY. SOME LOCATIONS THAT COULD EXPERIENCE DEBRIS FLOW FLOODING ARE THE SNAKE RIVER CANYON ALONG HIGHWAY 89 AND HOBACK CANYON ALONG HIGHWAY 189. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING AND MUDSLIDES. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER OR DEBRIS FLOW. TURN AROUND AND MOVE UP TO HIGHER GROUND. REPORT FLOODING OR MUDSLIDES TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4339 11045 4314 11043 4313 11102 4335 11104 $$ MEUNIER
611 WGUS75 KRIW 161619 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1019 AM MDT MON MAY 16 2011 WYC023-035-039-172130- /O.CON.KRIW.FF.W.0001.000000T0000Z-110517T2130Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN WY-TETON WY-SUBLETTE WY- 1019 AM MDT MON MAY 16 2011 ...FLASH FLOOD WARNING FOR DEBRIS FLOWS DUE TO MELTING SNOW REMAINS IN EFFECT FOR SOUTHWESTERN TETON COUNTY IN NORTHWEST WYOMING...AND NORTHWESTERN SUBLETTE AND NORTHWESTERN LINCOLN COUNTIES IN WEST CENTRAL WYOMING UNTIL 330 PM MDT TUESDAY... AT 1008 AM MDT...EMERGENCY MANAGEMENT REPORTED THAT THE DEBRIS FLOW NEAR MILE MARKER 127 ON HIGHWAY 89 CONTINUES. THE SNAKE RIVER CANYON REMAINS CLOSED FROM ALPINE TO HOBACK JUNCTION. SNOW MELT OF 1 TO 1.5 INCHES A DAY CONTINUES FROM THE NEAR RECORD SNOWPACK OVER THE AREA. CONDITIONS ARE VERY FAVORABLE FOR OTHER DEBRIS FLOWS TO OCCUR IN THE SNAKE RIVER CANYON AND ALSO HOBACK CANYON ON HIGHWAY 189. STREAMS ACROSS THE AREA ALSO CONTINUE TO RISE WHICH INCREASES THE THREAT OF FLASH FLOODING ON SMALL STREAMS FEED BY THE RAPID SNOW MELT. ADDITIONAL RAINFALL IS EXPECTED TODAY THROUGH TUESDAY OVER THE AREA WHICH COULD INCREASE THE SNOW MELT AS WELL AS ADD SIGNIFICANT RUN OFF INTO STREAMS AND STEEP SLOPES CAUSING ADDITIONAL DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING AND DEBRIS FLOWS. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT TRY TO DRIVE THROUGH OR OVER A DEBRIS FLOW. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4339 11045 4314 11043 4313 11102 4335 11104 $$ C. BAKER
293 WGUS75 KRIW 170227 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 827 PM MDT MON MAY 16 2011 WYC023-035-039-172130- /O.CON.KRIW.FF.W.0001.000000T0000Z-110517T2130Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN WY-TETON WY-SUBLETTE WY- 827 PM MDT MON MAY 16 2011 ...FLASH FLOOD WARNING FOR DEBRIS FLOW DUE TO MELTING SNOW REMAINS IN EFFECT FOR SOUTHWESTERN TETON COUNTY IN NORTHWEST WYOMING...AND NORTHWESTERN SUBLETTE AND NORTHWESTERN LINCOLN COUNTIES IN WEST CENTRAL WYOMING UNTIL 330 PM MDT TUESDAY... AT 808 PM MDT...THE WYOMING HIGHWAY DEPARTMENT OF TRANSPORTATION CONTINUED TO REPORT A LARGE DEBRIS FLOW ACROSS HIGHWAY 89 NEAR MILE MARKER 127. HIGHWAY 89 THROUGH THE SNAKE RIVER CANYON REMAINS CLOSED FROM ALPINE TO HOBACK JUNCTION AND IS EXPECTED TO REMAIN CLOSED FOR SEVERAL DAYS. LIGHT RAIN AND SNOW WAS MOVING OVER THE AREA THIS EVENING WITH UP TO 0.10 INCHES OF RAINFALL EXPECTED BELOW 7000 FEET THIS EVENING. SNOW MELT OF 1 TO 1.5 INCHES A DAY CONTINUES FROM THE NEAR RECORD SNOWPACK OVER THE AREA. CONDITIONS ARE VERY FAVORABLE FOR OTHER DEBRIS FLOWS TO OCCUR IN THE SNAKE RIVER CANYON AND ALSO HOBACK CANYON ON HIGHWAY 189. STREAMS ACROSS THE AREA ALSO CONTINUE TO RISE WHICH INCREASES THE THREAT OF FLASH FLOODING ON SMALL STREAMS FEED BY THE RAPID SNOW MELT. ADDITIONAL RAINFALL IS EXPECTED THROUGH TUESDAY OVER THE AREA WHICH COULD INCREASE THE SNOW MELT AS WELL AS ADD SIGNIFICANT RUN OFF INTO STREAMS AND STEEP SLOPES CAUSING ADDITIONAL DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING AND DEBRIS FLOWS. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT TRY TO DRIVE THROUGH OR OVER A DEBRIS FLOW. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4339 11045 4314 11043 4313 11102 4335 11104 $$ MEUNIER
769 WGUS75 KRIW 172124 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 324 PM MDT TUE MAY 17 2011 WYC023-035-039-172137- /O.EXP.KRIW.FF.W.0001.000000T0000Z-110517T2130Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN WY-TETON WY-SUBLETTE WY- 324 PM MDT TUE MAY 17 2011 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN TETON COUNTY IN NORTHWEST WYOMING...AND NORTHWESTERN SUBLETTE AND NORTHWESTERN LINCOLN COUNTIES IN WEST CENTRAL WYOMING WILL BE ALLOWED TO EXPIRE AT 330 PM MDT... THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE...DUE TO COOLER TEMPERATURES MAKING ADDITIONAL MUDSLIDES LESS FAVORABLE. HOWEVER...CURRENT DEBRIS FLOWS WILL LIKELY CONTINUE. THE WYOMING HIGHWAY DEPARTMENT OF TRANSPORTATION CONTINUED TO REPORT A LARGE DEBRIS FLOW ACROSS HIGHWAY 89 NEAR MILE MARKER 127. HIGHWAY 89 THROUGH THE SNAKE RIVER CANYON REMAINS CLOSED FROM ALPINE TO HOBACK JUNCTION AND IS EXPECTED TO REMAIN CLOSED FOR SEVERAL DAYS. IN ADDITION...AREA CREEKS AND RIVERS WILL BE RUNNING HIGH AND SWIFT...BUT WERE BEGINNING TO RECEDE SLOWLY DUE TO COOLER TEMPERATURES. PLEASE REPORT ANY FLOODING OR ADDITIONAL MUDSLIDES TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTIONS. PLEASE ALSO REPORT THE ANY FLOODING OR MUDSLIDES TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4339 11045 4314 11043 4313 11102 4335 11104 $$ MURRELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:05 AM MDT, 13 hours earlier.
Area forecast discussion, May 15, 3:05 AM MDT, 13 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 305 AM MDT SUN MAY 15 2011 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT WEAK EASTERLY UPSLOPE FLOW CONTINUES EAST OF THE CONTINENTAL DIVIDE THIS MORNING BRINGING A LOW TO MID LEVEL STRATUS DECK TO MANY AREAS. CLOUD TOPS HAVE SHOWN A WARMING TREND AND CONVECTIVE CLOUDS IN WESTERN WYOMING AND ACROSS IDAHO AND UTAH HAVE DIMINISHED IN COVERAGE. SOME CLOUD EROSION HAS BEEN SEEN OVER EASTERN SOUTH DAKOTA SO HAVE LEFT PATCHY FOG IN THE FORECAST FOR THE BIG HORN BASIN AND JOHNSON AND NATRONA COUNTIES SHOULD THE STRATUS ERODE OVER THOSE AREAS LATER THIS MORNING. WYOMING REMAINS SANDWICHED BETWEEN A LARGE BUBBLE OF HIGH PRESSURE OVER SOUTH CENTRAL CANADA AND A LARGE UPPER LOW JUST OFF SHORE OF NORTHERN CALIFORNIA. WARM ADVECTION FROM THE SOUTHWEST WILL BRING WARMER TEMPS TO THE SOUTH AND WEST TODAY. WHILE MOST OF THE INSTABILITY ASSOCIATES WITH THIS SYSTEM WILL REMAIN TO THE WEST AND NORTHWEST...SOME SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE WESTERN MOUNTAINS AS UPPER DIFLUENCE ACROSS THE REGION INCREASES THE OPPORTUNITY FOR CONVECTION TO DEVELOP. WARMER TEMPERATURES ARE EXPECTED EAST OF THE CONTINENTAL DIVIDE BUT IF CLOUD COVER PERSISTS...TEMPERATURES WILL REMAIN WELL BELOW NORMAL. A FLOOD WATCH REMAINS IN EFFECT FOR THE SALT RIVER IN STAR VALLEY WITH THE POSSIBILITY OF WARM TEMPERATURES AND RAIN TO FALL ON THE SNOWPACK. CONFIDENCE IN CONVECTION DIRECTLY AFFECTING THIS AREA IS LOW BUT IF STORMS DEVELOP OVER THIS AREA...THE RIVER WILL NEED TO BE WATCHED FOR RISES. A SHORTWAVE ROTATING ABOUT THE WESTERN LOW WILL BRUSH BY WESTERN WYOMING EARLY MONDAY INCREASING COVERAGE OF PRECIPITATION IN THE WESTERN MOUNTAINS. UPPER FLOW BACKS TO THE SOUTH MONDAY NIGHT AS THE LOW MOVES ASHORE AND BRINGS COLD ADVECTION ALOFT...BRINGING SNOW SHOWERS TO THE WESTERN MOUNTAINS AND DESTABILIZING AREAS EAST OF THE DIVIDE OF TUESDAY. SCATTERED SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE DURING THE DAY TUESDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY THE LONG RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT ON WEDNESDAY. AN UPPER TROUGH IS STILL FORECAST TO MOVE INTO THE ROCKIES WEDNESDAY WITH THE UPPER LOW NEAR THE FOUR CORNERS AT 00Z THURSDAY. THEN DIFFERENCES OCCUR ON WHERE THIS SYSTEM WILL GO WEDNESDAY NIGHT THROUGH FRIDAY. THE GFS MODEL TAKES THE STORM TO NORTHEAST COLORADO AT 00Z FRIDAY AND THEN NORTH TO SE WY/WRN NEBRASKA PANHANDLE AT 00Z SATURDAY. THE GEM MODEL HAS A FARTHER SOUTH TRACK AND PLACES THE UPPER LOW IN WESTERN KANSAS AT 00Z SATURDAY. THE ECMWF CONTINUES TO BE ODD WITH A NORTH TRACK FROM THE FOUR CORNERS TO SOUTHWEST WY AT 00Z FRIDAY AND NORTH TO NW WY AT 00Z SATURDAY. THE UKMET AT 00Z SATURDAY PLACES THE UPPER LOW ALONG THE WY/CO BORDER. IT SEEMS A BIT EARLY TO KNOW WHERE THIS STORM WILL EVENTUALLY GO AND SOME OF THE GFSENSEMBLE MEMBERS LEAN TOWARD THE OPERATIONAL 00Z GFS POSITION AT 12Z FRIDAY NEAR SE WY/NE CO. I HAVE RAISED THE PRECIP CHANCE WED THROUGH FRI WITH THE POTENTIAL FOR A DECENT RAIN AND HIGH ELEVATION SNOW EVENT FOR AREAS EAST OF THE DIVIDE. THE WEST WOULD SEE MORE SCATTERED PRECIP AFTER WEDNESDAY ONCE THE STORM CROSSES THE DIVIDE. THE STORM THEN MOVES EAST INTO THE PLAINS SATURDAY PER THE GFS MODEL WHILE THE ECMWF IS STILL AN OUTLIER SPINNING THE STORM INTO MONTANA. WENT WITH LOW PRECIP CHANCE SATURDAY. NEXT SUNDAY LOOKS MOSTLY DRY WITH HIGH PRESSURE MOVING INTO THE REGION. TEMPS WILL BE COOLING DOWN WED THROUGH FRIDAY AND WOULD NEED TO GO COLDER IF THE STORM INDEED DOES IMPACT OUR AREA DURING THAT TIMEFRAME. THEN TEMPS TO WARM NEXT WEEKEND AS THE SUNSHINE RETURNS. && .AVIATION... WEST OF THE DIVIDE...INSTABILITY WILL INCREASE ALONG THE DIVIDE THIS AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY ALONG THE SPINE OF THE WIND RIVER MOUNTAINS INTO NORTHWEST WYOMING OR VNCTY KPNA-KJAC LINE ALONG WITH BRIEF MVFR CONDITIONS AND HIGHER MOUNTAIN OBSCURATIONS. SHOWER AND THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED VCNTY KRKS-KBPI AND WESTWARD. SHOWERS AND THUNDERSTORMS WILL DECREASE FROM THE SOUTH IN THE EVENING. EAST OF THE DIVIDE...SOME LINGERING LOW VFR CLOUD DECKS WITH HIGHER MOUNTAIN OBSCURATIONS WILL DECREASE ALONG THE EAST SLOPES THIS MORNING LEAVING PREVAILING VFR FEW-SCT110-130 MSL AFTER 16Z. MOST OF THE AREA WILL BE STABLE WITH SFC SE WIND AT 10-20KT. SOME INSTABILITY ALONG THE DIVIDE WILL RESULT IN SCATTERED SHOWERS ISOLATED THUNDERSTORMS VCNTY AND WEST OF A KLND-KU25-KCOD LINE. IMPROVING CONDITIONS ARE EXPECTED AFTER 03Z MONDAY. && .FIRE WEATHER... SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED TODAY IN THE WESTERN MOUNTAINS AND POSSIBLY SWEETWATER COUNTY. WARMER TEMPERATURES WILL LOWER RH VALUES...PARTICULARLY IN THE SOUTH. CLOUD COVERAGE WILL DETERMINE HOW DRY IT GETS EAST OF THE DIVIDE. IF CLOUD COVER PERSISTS AS IT HAS THIS MORNING...HUMIDITY WILL STAY UP WITH LOWER DAYTIME TEMPERATURES. MONDAY WILL SEE WARMER TEMPERATURE EAST OF THE DIVIDE WITH GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS BECOMING SNOW AT HIGH ELEVATIONS MONDAY NIGHT. FIRE WEATHER STATEMENT... PLEASE NOTE...THE FIRE WEATHER DISCUSSION WILL BE TEMPORARILY REPLACED WITH A HYDROLOGY DISCUSSION IN THE AREA FORECAST DISCUSSION (AFD) FROM MAY 15TH THROUGH JUNE 30TH TO ADDRESS FLOODING CONCERNS. FIRE WEATHER DISCUSSIONS WILL CONTINUE TO BE AVAILABLE WITH THE FIRE WEATHER FORECAST (FWF). && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY MORNING WYZ023. && SHORT TERM...BERC LONG TERM...AR AVIATION...AEM FIRE WEATHER...BERC
Hazardous weather outlook, May 15, 4:00 AM MDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT SUN MAY 15 2011 WYZ001>020-022>030-161200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT SUN MAY 15 2011 ...FLOOD WATCH FOR THE SALT RIVER AND TRIBUTARIES IN STAR VALLEY THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS OF WESTERN WYOMING THIS AFTERNOON AND EVENING. THE SALT RIVER IS EXPECTED TO RISE TO NEAR BANKFULL STAGE AT 5.5 FEET SUNDAY...AND CRESTING TO NEAR 5.8 FEET BY LATE MONDAY MORNING. FLOOD STAGE IS 6.0 FEET. SNOWMELT RUNOFF IS EXPECTED TO INCREASE AGAIN THIS AFTERNOON FOR FURTHER RISES IN CREEKS AND STREAMS IN STAR VALLEY THROUGH SUNDAY MORNING. SCATTERED RAIN SHOWERS ARE ALSO EXPECTED THIS AFTERNOON AND TONIGHT OVER STAR VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE FORECAST IN FAR WEST WYOMING MONDAY. THEN COVERAGE OF STORMS WILL INCREASE TUESDAY AND WEDNESDAY OVER THE REGION AS A STORM SYSTEM BEGINS TO MOVE CLOSER TO WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:47 PM MDT | River Flood Warning | RIW | Lincoln | 23 hr |
Nearby
Flash Flood Warnings in Wyoming, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.